# SDR 0103449991

- Difficulty date: September 22, 2001
- Submitted: September 28, 2001
- Operation: Air carrier
- Aircraft: N8957E
- Make and model: Doug DC-9-31
- Aircraft serial: 47215
- Aircraft time: 74,185 hours, 69,094 cycles
- System (JASC): 2611 · Smoke Detection
- Part: Control Unit
- Part number: 473925
- Part serial: 00785
- Condition: Malfunctioned
- Location: Cargo Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: N, G
- Precautionary procedure: F, L, A

## Discrepancy

DURING CLIMB, THE FORWARD CARGO SMOKE DETECTOR INDICATION AND FAULT LIGHT ILLUMINATED.  FOLLOWED COM PROCEDURES AND CREW DISCHARGED THE NR 1 FIRE BOTTLE.  AN EMERGENCY WAS DECLARED AND FLIGHT DIVERTED TO MKE.  WHILE DIVERTING, NUMEROUS ELECTRICAL FAULTS OCCURRED.  A GO-AROUND WAS PERFORMED TO ENABLE A VISUAL CHECK OF LANDING GEAR DOWN AND LOCKED.  AIRCRAFT LANDED UNEVENTFULLY AT MKE AND THE GEAR WAS PINNED PRIOR TO TAXIING.  MAINTENANCE INSPECTED ALL CARGO AREAS AND FOUND NO EVIDENCE OF SMOKE OR FIRE.  REPLACED THE LEFT AC BUS PHASE C-CIRCUIT BREAKER, LEFT GENERATOR AC POWER RELAY, BOTH FIRE BOTTLES, AND CARGO SMOKE DETECTOR.  AIRCRAFT RETURNED TO SERVICE.
